| Model Number |
8886848882 |
| Medical Device Problem Codes |
Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
12/20/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic sigmoid colon resection, when the clip was used before the blood vessel resection, clipping was possible, but the clip could not be detached from handle in the body cavity.The blood vessel was sealed in competitor's device and then resected after confirming that there were no problems.Resection along with blood vessel that was clamped by clip.When it was taken out from the body, its gets caught in the port and could be removed.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the clip was fully formed but not completely deployed from the cartridge.Functionally, the cartridge was loaded into the representative instrument and fired; the pusher advanced properly and deployed the clip.The damage to the cartridge did not prevent the clip from deploying.It was reported that the patient had experienced a medical complication as a result of device usage, and the clip applier did not fire.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur if the trigger of the instrument is not fully actuated releasing the clip from the cartridge.The evaluation detected an unreported condition: visual inspection noted a melted area on the cartridge.The product analysis noted evidence that the device was not used as intended.This issue may occur if a cartridge comes into contact with a cautery device during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: reusable devise must be carefully inspected prior to and after each use, as any damage may affect the safe operation of the device.Failure to lubricate the device prior to sterilization may cause malfunctions such as jamming, difficult operation, or unacceptable staple formation.Failure to fully squeeze the handle may result in miss-formed clips which may result in incomplete closure and lack of hemostasis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.